[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.82.105. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1978

Allergic Contact Dermatitis to 1,4-Bis(isopropylamino)anthraquinoneCaused by a Felt-Tip Marker Pen

Author Affiliations

From the Department of Medicine, St Mary's Medical Center, Knoxville, Tenn (Dr Miller), the Department of Dermatology, Lynn (Mass) Hospital (Dr Goldberg), and the Department of Medicine, Llano (Tex) County Hospital (Dr Wilkerson).

Arch Dermatol. 1978;114(12):1793-1794. doi:10.1001/archderm.1978.01640240035011
Abstract

• Adult allergic contact dermatitis to the black ink of a felt-tip marker pen occurred in two adult subjects. In both subjects the cutaneous reaction did not require photoactivation.

Patch testing with the ingredients in the black ink demonstrated cutaneous sensitivity to the black dye. Further patch testing with the components of the black dye revealed cutaneous sensitivity in both subjects to the blue component, 1,4-bis(isopropylamino)anthraquinone, commonly known as Colour Index Solvent Blue 36.

(Arch Dermatol 114:1793-1794, 1978)

×